• CHENG QING-MING (Department of Mathematics Faculty of Science and Engineering Saga University) ;
  • SUH YOUNG JIN (Department of Mathematics Kyungpook National University)
  • Published : 2006.01.01


In this paper, we study complete maximal space-like hypersurfaces with constant Gauss-Kronecker curvature in an antide Sitter space $H_1^4(-1)$. It is proved that complete maximal spacelike hypersurfaces with constant Gauss-Kronecker curvature in an anti-de Sitter space $H_1^4(-1)$ are isometric to the hyperbolic cylinder $H^2(c1){\times}H^1(c2)$ with S = 3 or they satisfy $S{\leq}2$, where S denotes the squared norm of the second fundamental form.


  1. K. Akutagawa, On space-like hypersurfaces with constant mean curvature in the de Sitter space, Math. Z. 196 (1987), no. 1, 13-19
  2. S. C. de Almeida and F. G. B. Brito, Closed hypersurfaces of $S^4$ with two constant symmetric curvature, Ann. Fac. Sci. Toulouse Math. 6 (1997), no. 6, 187-202
  3. J. O. Baek, Q. -M. Cheng, and Y. J. Suh, Complete space-like hypersurfaces in locally symmetric Lorentz space, J. of Geometry and Physics 49 (2004), 231-247
  4. E. Calabi, Examples of Bernstein problems for some nonlinear equations, Proc. Symp. Pure Appl. Math. 15 (1970), 223-230
  5. Q. -M. Cheng, Complete space-like submanifolds in a de Sitter space with parallel mean curvature vector, Math. Z. 206 (1991), no. 3, 333-339
  6. Q. -M. Cheng, Complete maximal space-like hypersurfaces of $H_1^4(c)$, Manuscripta Math. 82 (1994), no. 2, 149-160
  7. Q. -M. Cheng and H. Nakagawa, Totally umbilic hypersurfaces, Hiroshima Math. J. 20 (1990), no. 1, 1-10
  8. S. Y. Cheng and S. T. Yau, Maximal space-like hypersurfaces in the Lorentz-Minkowski spaces, Ann. of Math.(2) 104 (1976), no. 3, 407-419
  9. Y. Chouque-Bruhat, A. E. Fisher, and J. E. Marsden, Maximal hypersurfaces and positivity mass, Proc. of the E. Fermi Summer School of the Italian Physical Society, J. Ehlers ed. North-Holland, 1979
  10. T. Ishihara, Complete maximal space-like submanifolds of a pseudo Riemannian space of constant curvature, Michigan Math. J. 35 (1988), no. 3, 345-352
  11. H. Li, On complete maximal space-like hypersurfaces in a Lorentz manifold, Soochow J. Math. 23 (1997), no. 1, 79-89
  12. S. Montiel, An integral inequality for compact space-like hypersurfaces in de Sitter space and applications to the case of constant mean curvature, Indiana Univ. Math. J. 37 (1988), no. 4, 909-917
  13. S. Nishikawa, On maximal space-like hypersurfaces in a Lorenzian manifolds, Nagoya Math. J. 95 (1984), 117-124
  14. H. Omori, Isometric immersions of Riemannian manifolds, J. Math. Soc. Japan 19 (1967), 205-214
  15. B. O'Neill, Semi-Riemannian Geometry with Applications to Relativity, Academic Press, New York, London, 1983
  16. Y. J. Suh, Y. S. Choi, and H. Y. Yang, On space-like hypersurfaces with constant mean curvature in a Lorentz manifold, Houston J. Math 28 (2002), no. 1, 47-70
  17. S. T. Yau, Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math. 28 (1975), 201-228

Cited by

  1. New characterizations for hyperbolic cylinders in anti-de Sitter spaces vol.393, pp.1, 2012,